Alert archive / Massachusetts / Winter Storm Warnings in 2013
Winter Storm Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm warning at Dec 17, 2013, 10:55 AM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2013, 10:55 AM EST (15:55 UTC)
- Expired
- Dec 17, 2013, 10:51 PM EST
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 3.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 171555 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1055 AM EST TUE DEC 17 2013 ...HEAVY SNOW-HAZARDOUS TRAVEL CONDITIONS FOR EVENING COMMUTE... ...SNOWFALL RATES OF 1-INCH PER HOUR WILL BE POSSIBLE... ...VISIBILITIES REDUCED A QUARTER MILE OR LESS WITH HEAVY SNOW... MAZ013-015-016-180000- /O.UPG.KBOX.WW.Y.0020.000000T0000Z-131218T0100Z/ /O.NEW.KBOX.WS.W.0010.131217T1555Z-131218T0600Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY 1055 AM EST TUE DEC 17 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...INCLUDE EASTERN MASSACHUSETTS INCORPORATING THE BOSTON AND SURROUNDING METRO-AREA. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...LIGHT SNOW HAS BEGUN ACROSS THE REGION. SNOW IS EXPECT TO INTENSIFY TOWARDS 4 PM AND CONTINUE TO ROUGHLY AROUND 10 PM BEFORE DIMINISHING. MUCH OF THE ACCUMULATION WILL OCCUR DURING THIS WINDOW...BUT MAY FALL IN AS LITTLE AS THREE HOURS. SNOWFALL RATES AT OR EXCEEDING 1-INCH WILL BE POSSIBLE DURING THE 4 PM TO 10 PM TIMEFRAME. * IMPACTS...SNOW...HEAVY AT TIMES...WILL RESULT IN QUICK ACCUMULATING SNOW MAKING FOR HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR THIS EVENINGS COMMUTE. VISIBILITIES WILL BE DOWN TO ONE QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY WITH HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ MAZ004>007-012-014-026-NHZ011-012-015-180000- /O.UPG.KBOX.WW.Y.0020.000000T0000Z-131218T0400Z/ /O.NEW.KBOX.WS.W.0010.131217T1555Z-131218T0600Z/ NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER... CAMBRIDGE...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1055 AM EST TUE DEC 17 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...CENTRAL AND NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE CITIES AND METRO-AREAS OF WORCESTER... LAWRENCE...LOWELL...NASHUA...AND MANCHESTER. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...LIGHT SNOW HAS BEGUN ACROSS THE REGION. SNOW IS EXPECT TO INTENSIFY TOWARDS 4 PM AND CONTINUE TO ROUGHLY AROUND 10 PM BEFORE DIMINISHING. MUCH OF THE ACCUMULATION WILL OCCUR DURING THIS WINDOW...BUT MAY FALL IN AS LITTLE AS THREE HOURS. SNOWFALL RATES AT OR EXCEEDING 1-INCH WILL BE POSSIBLE DURING THE 4 PM TO 10 PM TIMEFRAME. * IMPACTS...SNOW...HEAVY AT TIMES...WILL RESULT IN QUICK ACCUMULATING SNOW MAKING FOR HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR THIS EVENINGS COMMUTE. VISIBILITIES WILL BE DOWN TO ONE QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY WITH HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ MAZ022-180000- /O.EXB.KBOX.WW.Y.0020.000000T0000Z-131218T0300Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 1055 AM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...INCLUDE CAPE COD...MAINLY FOR WESTERN AND CENTRAL PORTIONS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...LIGHT SNOW HAS BEGUN ACROSS THE REGION. SNOW IS EXPECT TO INTENSIFY TOWARDS 2 PM AND CONTINUE TO ROUGHLY AROUND 8 PM BEFORE DIMINISHING. MUCH OF THE ACCUMULATION WILL OCCUR DURING THIS WINDOW. * IMPACTS...SNOW WILL RESULT IN QUICK ACCUMULATING SNOW MAKING FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR THIS EVENINGS COMMUTE. VISIBILITIES WILL BE DOWN TO HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ CTZ002>004-MAZ002-003-008>011-017>021-RIZ001>007-180000- /O.EXT.KBOX.WW.Y.0020.000000T0000Z-131218T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1055 AM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...ALL OF RHODE ISLAND /EXCLUDING BLOCK ISLAND/...AND SOUTHEASTERN MASSACHUSETTS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES. * TIMING...LIGHT SNOW HAS BEGUN ACROSS THE REGION. SNOW IS EXPECT TO INTENSIFY TOWARDS NOON AND CONTINUE TO ROUGHLY AROUND 8 PM BEFORE DIMINISHING. MUCH OF THE ACCUMULATION WILL OCCUR DURING THIS WINDOW. * IMPACTS...SNOW WILL RESULT IN QUICK ACCUMULATING SNOW MAKING FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR THIS EVENINGS COMMUTE. VISIBILITIES WILL BE DOWN TO HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
000 WWUS41 KBOX 172132 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EST TUE DEC 17 2013 ...HEAVY SNOW AND HAZARDOUS TRAVEL CONDITIONS ONGOING... ...SNOWFALL RATES OF 1-INCH PER HOUR WILL BE POSSIBLE... ...VISIBILITIES A QUARTER MILE OR LESS WITH HEAVY SNOW... MAZ004>007-012>016-026-NHZ011-012-015-180545- /O.CON.KBOX.WS.W.0010.000000T0000Z-131218T0600Z/ NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE 432 PM EST TUE DEC 17 2013 ...WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY... * LOCATIONS...INCLUDE PORTIONS OF NORTH- CENTRAL...EASTERN... NORTHEASTERN MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE... INCORPORATING THE CITIES AND METRO-AREAS OF BOSTON... WORCESTER...LAWRENCE...LOWELL...NASHUA...AND MANCHESTER. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...MODERATE TO HEAVY SNOW IS IMPACTING THE WARNED REGION AND WILL CONTINUE TO DO SO TOWARDS ROUGHLY 10 PM. SNOWFALL RATES AT OR EXCEEDING 1-INCH WILL BE POSSIBLE. * IMPACTS...SNOW...HEAVY AT TIMES...IS ALREADY ACCUMULATING ON ALL SURFACES AND MAKING FOR HAZARDOUS DRIVING CONDITIONS. VISIBILITIES DOWN TO A QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY WITH HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ CTZ002>004-MAZ002-003-008>011-017>022-RIZ001>007-180300- /O.CON.KBOX.WW.Y.0020.000000T0000Z-131218T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 432 PM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING... * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...ALL OF RHODE ISLAND /EXCLUDING BLOCK ISLAND/...AND SOUTHEASTERN MASSACHUSETTS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES. * TIMING...SNOW HAS BEGUN ACROSS THE REGION AND IS EXPECTED TO CONTINUE TO ROUGHLY AROUND 8 PM BEFORE DIMINISHING. * IMPACTS...SNOW HAS ALREADY BEGUN ACCUMULATING ON ALL SURFACES MAKING FOR HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL BE DOWN TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
000 WWUS41 KBOX 180304 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1004 PM EST TUE DEC 17 2013 CTZ002>004-MAZ002-003-008>011-017>022-RIZ001>007-180415- /O.EXP.KBOX.WW.Y.0020.000000T0000Z-131218T0300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 1004 PM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... MOST OF THE SNOW HAS ENDED ACROSS THE ADVISORY AREA OR BECOME LIGHT SUCH THAT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MAZ004>007-012>016-026-NHZ011-012-015-180600- /O.CON.KBOX.WS.W.0010.000000T0000Z-131218T0600Z/ NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE 1004 PM EST TUE DEC 17 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * LOCATIONS...INCLUDE PORTIONS OF NORTH- CENTRAL...EASTERN... NORTHEASTERN MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE... INCORPORATING THE CITIES AND METRO-AREAS OF BOSTON... WORCESTER... LAWRENCE...LOWELL...NASHUA...AND MANCHESTER. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW TOTALS OF 4 TO 8 INCHES. ONLY AN INCH OR LESS REMAINING. * TIMING...THROUGH 1 AM. * IMPACTS...SNOW WILL CONTINUE TO TAPER OFF OVER THE NEXT COUPLE OF HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
000 WWUS41 KBOX 180351 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1051 PM EST TUE DEC 17 2013 MAZ004>007-012>016-026-NHZ011-012-015-180500- /O.CAN.KBOX.WS.W.0010.000000T0000Z-131218T0600Z/ NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE 1051 PM EST TUE DEC 17 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER STORM WARNING. THE BULK OF THE HEAVIEST SNOWFALL HAS ENDED ACROSS THE WARNING AREA...WITH LITTLE TO NO ADDITIONAL ACCUMULATION EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 7:02 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 17, 7:02 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
702 AM EST TUE DEC 17 2013
.SYNOPSIS...
A FAST MOVING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO
THE REGION TODAY. DRY BUT CHILLY AND BLUSTERY WEATHER FOLLOWS WED
BEHIND THE DEPARTING LOW. SOMEWHAT MILDER WEATHER ARRIVES THU AND
FRI WITH THE POTENTIAL FOR UNSETTLED WEATHER THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...BIG STORY AT THIS TIME IS THE COLD TEMPERATURES.
ASIDE FROM THE SOUTH COAST AND THE LARGER CITIES...TEMPERATURES
ARE IN THE SINGLE DIGITS BOTH ABOVE AND BELOW ZERO. HOWEVER...THE
FOCUS WILL TURN QUICKLY TO THE APPROACHING SNOW. THE LEADING EDGE
OF THE SNOW HAS WORKED ITS WAY INTO SOUTHWESTERN CONNECTICUT.
WHILE DEWPOINTS ARE VERY LOW THIS MORNING...THEY HAVE BEEN RISING
QUICKLY AS THE SNOW MOVES IN. STILL ANTICIPATING SNOW TO ARRIVE IN
THE HARTFORD METRO AREA ABOUT 8 AM...WORCESTER AND PROVIDENCE
AROUND 10 AM AND BOSTON METRO AROUND 11 AM.
MADE SOME EDITS TO THE TEMPERATURES AND DEWPOINTS TO BRING THEM
MORE IN LINE WITH CURRENT TRENDS. HIGH RESOLUTION NEAR TERM MODELS
ARE STRUGGLING WITH THE COLD BUT THE HRRR FINALLY CAUGHT UP TO THE
TEMPERATURES...SO USED THAT TO ADJUST THE TEMPS. OTHERWISE...THE
FORECAST IS ON TRACK.
PREVIOUS DISCUSSION...
AS FOR THE REST OF TODAY...VERY TRICKY FORECAST FOR SNOW
ACCUMULATIONS DESPITE VERY COLD TEMPERATURES TO START. 17/00Z GFS
APPEARS TO BE A SLOWER AND STRONGER OUTLIER SOLUTION. WILL STICK
WITH THE CONSENSUS TIMING OF THE OTHER GUIDANCE. THIS WOULD TAKE A
FAST-MOVING LOW PRESSURE FROM THE MID ATLANTIC COAST THIS
MORNING...ACROSS CAPE COD AND THE ISLANDS THIS EVENING.
THIS TRACK WILL COMPLICATE SNOW ACCUMULATIONS ACROSS SOUTHEAST MA
AND SOUTHERN RI AS ONSHORE FLOW OVER 45F-50F WATER WILL RESULT IN
AT LEAST SOME WARMING IN THE LOW LEVELS. UNLIKE THE STORM THIS
PAST WEEKEND...THINKING MIXING ZONE WILL STAY CLOSER TO THE COAST
AS THIS LOW PRESSURE SHOULD REMAIN WEAKER.
AT THIS TIME WATCHING LIGHT SNOW BREAK OUT ACROSS CENTRAL AND
NORTHEAST PA. THIS COULD PUT SOME SNOW INTO SOUTHERN NEW ENGLAND
FOR THE MORNING COMMUTE...BUT VISIBILITY SHOULD NOT BE BAD. THE
HARTFORD-SPRINGFIELD METRO AREA WOULD BE MOST AFFECTED. THE
AFTERNOON/EVENING COMMUTE WILL BE MORE PROBLEMATIC WITH POOR
VISIBILITY AND SLIPPERY TRAVEL. PLEASE KEEP THIS IN MIND WHEN
PLANNING YOUR DAY.
THERE IS SOME POTENTIAL FOR CONVECTIVE BANDING...MAINLY ACROSS
NORTH CENTRAL AND NORTHEAST MA INTO SOUTHERN NH. ENHANCEMENT IN
THIS AREA IS MORE LIKELY AS WELL WITH ONSHORE FLOW PRODUCING AN
OCEAN EFFECT CONTRIBUTION. THERE COULD BE OTHER AREAS OF
CONVECTIVE ENHANCEMENT...BUT DO NOT HAVE AS HIGH A CONFIDENCE AS
THE MERRIMACK VALLEY. THINKING MOST AREAS WILL SEE AROUND 4 INCHES
OF SNOWFALL ACROSS THE INTERIOR WITH LOCALLY HIGHER AMOUNTS WHEN
ALL IS DONE.
DECIDED THE END TIMING OF THE WINTER WEATHER ADVISORIES WAS TOO
CLOSE FOR COMFORT. EXTENDED THE ADVISORY FOR THE WESTERN HALF OF
SOUTHERN NEW ENGLAND AND SOUTHEAST MA AND RI TO COVER MORE OF THE
EVENING COMMUTE. ALSO EXTENDED THE ADVISORY FOR SOUTHERN NH AND
NORTHEAST MA...WITH THE THOUGHT OF A LONGER PERIOD OF SNOW IN THE
MERRIMACK VALLEY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
PRECIPITATION WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST LATE THIS
AFTERNOON INTO THIS EVENING. THE SKY CLEARING MAY TAKE A WHILE
LONGER AS THIS LOW PRESSURE DEVELOPS IN THE GULF OF MAINE AND
SENDS MORE CLOUDS BACK IN OUR DIRECTION. THINKING ONSHORE WINDS
WILL ALSO GENERATE SOME OCEAN-EFFECT SNOW BANDS...SO KEPT A CHANCE
OF SNOW ACROSS THE EASTERN HALF OF SOUTHERN NEW ENGLAND THROUGH
LATE TONIGHT.
BRISK WEST TO NORTHWEST WINDS WEDNESDAY SHOULD HELP PROVIDE
CLEARING WEDNESDAY...ALONG WITH DRIER WEATHER FOR THE AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* MILDER TEMPERATURES THU AND FRI
* UNSETTLED WEATHER OVER THE WEEKEND
MODELS ARE STRUGGLING WITH THE EVENTUAL EVOLUTION OF THE SPLIT FLOW
REGIME OVER THE EAST COAST. HAVE OPTED TO GO WITH A MORE WPC
SOLUTION...WHICH INCORPORATES ALL OF THE ENSEMBLE MEANS.
WEDNESDAY NIGHT THROUGH FRIDAY...SOUTHWESTERLY SURFACE WINDS WILL
DRAW WARMER AIR INTO THE REGION...RESULTING IN DAYTIME TEMPERATURES
WARMING THROUGH THIS PERIOD. WILL START TO SEE TEMPERATURES CLOSER
TO AVERAGE FOR MID DECEMBER INSTEAD OF THE 5-10 DEGREES BELOW NORMAL
WE HAVE HAD LATELY. THERE ARE DIFFERENCES IN HOW THE MODELS HANDLE
LOW PRESSURE MOVING THROUGH THE GREAT LAKES AND THE COLD FRONT
EXTENDING SOUTHWESTWARD FROM IT WHICH MAY AFFECT THE FORECAST FOR
THIS TIME FRAME. RIGHT NOW...AM FORECASTING THE FRONT TO MOVE INTO
SOUTHERN NEW ENGLAND EARLY SATURDAY.
SATURDAY THROUGH MONDAY...LOW PRESSURE MOVING INTO THE MARITIMES
WILL PULL A COLD FRONT THROUGH SOUTHERN NEW ENGLAND EARLY SATURDAY.
THIS FRONT THEN APPEARS TO STALL WHILE WAVES OF LOW PRESSURE MOVE
ALONG IT. THIS WILL RESULT IN SOME VERY UNSETTLED WEATHER OVER THE
WEEKEND. IT LOOKS LIKELY THAT SOME FORM OF PRECIPITATION WILL OCCUR
OVER MUCH OF THE REGION. UNFORTUNATELY TEMPERATURE PROFILES ARE
SUCH THAT SMALL SHIFTS WILL MAKE A BIG DIFFERENCE IN PRECIPITATION
TYPE. AT THIS TIME...IT LOOKS LIKE MUCH OF SATURDAY WILL BE
WARM...WITH TEMPERATURES ABOVE FREEZING THROUGH THE PROFILE DURING
THE DAY. THIS WOULD LEAD TO RAIN DURING THE DAY. AT NIGHT...A
WINTRY MIX IS POSSIBLE. THIS IS FURTHER COMPLICATED BY STRONG HIGH
PRESSURE IN SOUTHERN CANADA...WHICH COULD RESULT IN SOME COLD AIR
DRAINAGE. IN THIS CASE...TEMPERATURES AT THE SURFACE COULD BE BELOW
FREEZING WHILE THE THERMAL PROFILE REMAINS FAVORABLE FOR
RAIN...LEADING TO FREEZING RAIN. THERE IS A LOT OF UNCERTAINTY
RIGHT NOW...PARTICULARLY FOR THE WEEKEND. BELIEVE THE FRONT WILL
FINALLY MOVE OFFSHORE FOR MONDAY...ALLOWING HIGH PRESSURE TO BUILD
INTO THE REGION.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE IN TRENDS. LOWER
CONFIDENCE IN TIMING OF IFR CONDITIONS IN SNOW.
TODAY...CONDITIONS LOWERING TO MVFR-IFR FROM SW TO NE THIS MORNING
AS SNOW OVERSPREADS THE REGION. AREAS OF IFR THIS AFTERNOON WITH
LOCALLY HEAVY SNOW AT TIMES. SNOW ACCUM 3-5 INCHES POSSIBLE ALL
TERMINALS...LESS KFMH/KHYA/KACK WHERE SNOW WILL MIX WITH OR CHANGE
TO RAIN LATER TODAY.
TONIGHT...SNOW WILL LIKELY LINGER INTO THIS EVENING ACROSS
EASTERN MA WITH SOME SNOW SHOWERS POSSIBLE ELSEWHERE.
WEDNESDAY...IMPROVEMENT TO VFR FROM WEST TO EAST...MUCH MORE
RAPIDLY ACROSS THE INTERIOR THAN TOWARD THE EAST COAST OF MA.
KBOS TAF...HIGH CONFIDENCE IN DETERIORATING CONDITIONS BY MIDDAY
AS SNOW MOVES IN. EXACT TIMING MAY BE OFF A FEW HOURS.
KBDL TAF...HIGH CONFIDENCE IN DETERIORATING CONDITIONS THIS
MORNING AS SNOW MOVES IN. EXACT TIMING MAY BE OFF A FEW HOURS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR.
FRIDAY...MODERATE CONFIDENCE. MAINLY VFR. MVFR/IFR CONDITIONS
DEVELOP LATE FRIDAY NIGHT IN FOG AND LOW CLOUDS.
SATURDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS LIKELY IN POSSIBLY A
WINTRY MIX OF PRECIPITATION.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.
ANOTHER ROUND OF EASTERLY SCA WIND GUSTS TO 25-30 KT LIKELY THIS
AFTERNOON INTO THIS EVENING...ESPECIALLY OUTER WATERS ASSOCIATED
WITH A COASTAL STORM. REDUCED VSBYS THIS AFTERNOON AND EVENING IN
RAIN AND SNOW. WILL REEVALUATE NEED TO ISSUE NEW SMALL CRAFT
ADVISORIES SOON.
WEDNESDAY...HIGH CONFIDENCE. WEST TO NORTHWEST SCA WIND GUSTS OF 25
TO 30 KTS EXPECTED WITH COLD ADVECTION OVER THE RELATIVELY MILD
OCEAN.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT AND THURSDAY...MODERATE CONFIDENCE. SOUTHWESTERLY
WINDS AND SEAS DIMINISH GRADUALLY. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED FOR MUCH OF THIS TIME AS GUSTS ABOVE 25 KTS ARE
LIKELY.
FRIDAY...MODERATE CONFIDENCE. WINDS AND SEAS REMAIN AT OR JUST
UNDER SMALL CRAFT CRITERIA.
SATURDAY...LOW CONFIDENCE. HIGHLY UNCERTAIN ON WIND SPEED AND
DIRECTION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
MAZ004>007-012-014-026.
WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR MAZ013-
015>021.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ002-
003-008>011.
NH...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
NHZ011-012-015.
RI...WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR
RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING
FOR ANZ231>235-237.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 7 PM EST
WEDNESDAY FOR ANZ250.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY FOR
ANZ254>256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...BELK/RLG
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLGHazardous weather outlook, Dec 17, 4:45 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 445 AM EST TUE DEC 17 2013 CTZ002>004-MAZ002-003-008>011-180945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 445 AM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ004>007-012-014-026-NHZ011-012-015-180945- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 445 AM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>021-RIZ001>007-180945- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 445 AM EST TUE DEC 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS... SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ234-MAZ022>024-RIZ008-180945- BUZZARDS BAY-BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 445 AM EST TUE DEC 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW RISK OF GALES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>233-235>237-250-251-254>256-180945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 445 AM EST TUE DEC 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW RISK OF GALES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:07 AM EST | Small Craft Advisory | BOX | 9 days | |
| Dec 17, 12:54 PM EST | Small Craft Advisory | BOX | 54 hr |
Nearby
Winter Storm Warnings in Massachusetts, 2013Winter Storm Warnings in New Hampshire, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.